MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING POSTERIOR; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING POSTERIOR; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Unstable (1667)
Health Effect - Clinical Codes Failure of Implant (1924); Synovitis (2094); Ambulation or Postural Difficulties (2544); Hyperextension (4523); Joint Laxity (4526); Joint effusion (4849)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial right knee surgery.Subsequently, the patient was revised due to instability approximately 7 years later.The articular surface was revised.The surgical technique was utilized.There was no surgical delay.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 42500606402, femur cemented posterior stabilized (ps) standard right size 8, 63066185.42532007902, tibia cemented 5 degree stemmed right size g, 63118302.42557000114, stem extension tapered cemented 14 mm diameter +30 mm length, unknown.42540000035, all poly patella cemented 35 mm diameter, unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial right knee surgery.Subsequently, the patient was revised due to instability approximately 7 years later.The articular surface was noted to be fractured and was the only component revised.The surgical technique was utilized.There was no surgical delay.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: 42557000114 - stem extension tapered cemented 14 mm diameter +30 mm length - 63171869.42540000035 - all poly patella cemented 35 mm diameter - 63049967.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product shows that the post of the bearing is missing; no post fragment was returned for evaluation.The superior surface of the bearing shows some possible light scratching and/or abrasions that appear to be typical of in-vivo use.The inferior surface shows similar light wear and/or abrasions typical of in-vivo use, plus some other marks or gouges near the centerline and locking mechanism flaring that appear to be the result of explanation damage.There is evidence of fatigue fracture.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial right total knee arthroplasty.Subsequently, began to have 10-15 degrees of hyperextension with significant posterior laxity and underwent a revision approximately 7 years post-op.During the revision, the surgeon found instability with a sheared off posterior stabilized polyethylene post, laxity, clear synovial effusion, and synovitis.The poly was revised for a larger size and the surgery was completed without complication.All available information has been provided.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product shows that the post of the bearing is missing; no post fragment was returned for evaluation.The superior surface of the bearing shows some possible light scratching and/or abrasions that appear to be typical of in-vivo use.The inferior surface shows similar light wear and/or abrasions typical of in-vivo use, plus some other marks or gouges near the centerline and locking mechanism flaring that appear to be the result of explanation damage.There is evidence of fatigue fracture.The device history record was reviewed and no discrepancies relevant to the reported event were found.Primary operative notes were not provided.Revision operative notes confirm that the post of the bearing has fractured.Synovitis was noted and all other components were well fixed and stable with no signs of loosening.Root cause was unable to be determined.It was reported that the patient sustained trauma prior to the revision surgery however it is not confirmed whether the trauma led to complications with the implanted prosthesis.Reported event was confirmed by returned product evaluation and provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE FIXED BEARING POSTERIOR
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15486936
Report Number0001822565-2022-02784
Device Sequence Number8133603
Product Code MBH
UDI-Device Identifier00889024243910
UDI-Public(01)00889024243910(17)200331(10)63004553
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberN/A
Device Catalogue Number42522400910
Device Lot Number63004553
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Supplement Date Received by Manufacturer09/29/2022
01/09/2023
07/18/2024
01/29/2025
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date10/06/2022
01/09/2023
07/30/2024
01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H10.; SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight127 KG